Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 6, 2000, 11:04 PM EDT for Shelby County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2000, 11:04 PM EDT (03:04 UTC)
- Expired
- Aug 6, 2000, 11:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 070304 SVRILN OHC149-070345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1104 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN WEST CENTRAL OHIO... * UNTIL 1145 PM EDT... * AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF SIDNEY...OR ABOUT 12 MILES NORTHWEST OF PIQUA...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:00 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 9:00 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 900 PM EDT SUN AUG 6 2000 REGIONAL RADAR IMGRY SHWS MCS WITH BOW ECHO TRACKING E ARND 45KTS ACRS NRN IN INTO NW OH. THIS COMPLEX WHICH HS A HISTORY PRODUCING DMGG WNDS IS BEING FEED BY 45KT SWRLY LLJ AND IS AT THE NOSE OF 50/60KT MID LVL JET STREAK. PROGRESSIVE MID LVL S/WV TRACKING E ACRS SRN LM WL CONT TRACKING E ACRS SRN GRTLKS TNGT. ILN 00Z SOUNDING SHWS CAPE OF 4383 J/KG WITH LI OF -9 AND KE INDEX OF 38. PLENTY OF INSTBY AND AVAILABLE ENERGY. 18Z SOUNDING SHWD CAP BTWN 900 AND 800 MB WHICH HS DIMINISHED BUT STILL EXISTS AT 00Z. XPCT MCS TO MAINTAIN ITS STRENGTH AND TRACK EWD ACRS NRN TIER OF ILN/S CTYS NXT FW HRS. MAIN SVR WX THREAT IS DMGG WNDS. SVR TSTM WATCH CONTS ACRS NRN MIAMI VLY AND PTNS OF CNTRL OH THRU MIDNIGHT. FARTHER S...WRM CAP HS INHIBITED CNVCT DVLPMNT. AS S/WV TAIL PASSES THRU THE AREA AND MID LVL HGHTS FALL XPCT TO SEE SOME SCTD TSTM DVLPMNT. WL TREND POPS FM UNQUALIFIED ACRS THE N TO CHC POPS S. WL ONLY MAKE MINOR ADJUSTMENTS TO OVRNGT LOWS AND WL ADD MUGGY WORDING WITH DWPTS RUNNING IN THE MID 70S. .ILN...NONE. RANDALL
In the hours before
Special weather statement, Aug 6, 6:56 PM EDT, 4 hours 8 minutes before
INZ050-OHZ026-034-035-042>046-051>055-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 656 PM EDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE WHITEWATER AND MIAMI VALLEYS AND CENTRAL OHIO UNTIL MIDNIGHT EDT. A WARM...MOIST AND UNSTABLE ATMOSPHERE EXISTS OVER THE SOUTHERN GREAT LAKES AND OHIO VALLEY. A MID LEVEL PERTURBATION TRACKING EAST ACROSS ILLINOIS HAS RESULTED IN THE DEVELOPMENT OF A LARGE COMPLEX OF SEVERE STORMS IN THE CHICAGO METRO AREA. THIS COMPLEX OF STORMS WILL TRACK EAST INTO EASTERN INDIANA AND NORTHWEST AND CENTRAL OHIO LATER THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS FROM THESE STORMS ARE SEVERE DAMAGING WINDS AND HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR POSSIBLE SEVERE WEATHER WARNINGS. RANDALL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:29 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 46 min |
| Aug 7, 12:50 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 50 min |
| Aug 7, 1:10 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 50 min |
| Aug 7, 1:20 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 25 min |
| Aug 7, 1:39 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 36 min |
| Aug 7, 2:00 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.